Alert archive / Mississippi / River Flood Warnings in 2015
River Flood Warning 77, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jul 6, 2015, 10:20 AM CDT for Monroe County, Mississippi. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2015, 10:20 AM CDT (15:20 UTC)
- Expired
- Jul 7, 2015, 7:21 AM CDT
- In force
- 21 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 24 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Amory (AMYM6).
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
666
WGUS44 KMEG 061520
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 AM CDT MON JUL 6 2015
The National Weather Service has issued a Flood Warning for the
Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-071221-
/O.NEW.KMEG.FL.W.0077.150706T1520Z-150707T1221Z/
/AMYM6.1.ER.000000T0000Z.150706T1415Z.150707T0621Z.NO/
1020 AM CDT MON JUL 6 2015
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Tombigbee River near Tombigbee River near Amory 4W
* until Tuesday July 07.
* At 09 AM Monday the stage was...20.4 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 20.0 feet.
At 20.0 feet, Lowland flooding begins..
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$2 follow-up statements
201
WGUS84 KMEG 061655
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CDT MON JUL 6 2015
The Flood Warning continues for the Buttahatchie River...Tombigbee
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-071655-
/O.EXT.KMEG.FL.W.0072.000000T0000Z-150708T0448Z/
/BGBM6.1.ER.150704T0330Z.150706T1200Z.150707T2248Z.NO/
1155 AM CDT MON JUL 6 2015
The Flood Warning continues for
the Tombigbee River at Bigbee
* until Tuesday July 07.
* At 11 AM Monday the stage was 16.9 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 17.0 feet Monday July 06.
* Flood stage is 14.0 feet.
* At 17.0 feet...Water is flowing over portions of Hood Road and
extensive agricultural flooding is occurring.
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-071221-
/O.CON.KMEG.FL.W.0077.000000T0000Z-150707T1221Z/
/AMYM6.1.ER.000000T0000Z.150706T1415Z.150707T0621Z.NO/
1155 AM CDT MON JUL 6 2015
The Flood Warning continues for
the Tombigbee River near Tombigbee River near Amory 4W
* until Tuesday July 07.
* At 11 AM Monday the stage was 20.3 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 20.3 feet Monday July 06.
* Flood stage is 20.0 feet.
* At 20.0 feet...Lowland flooding begins.
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$
MSC087-095-071654-
/O.EXT.KMEG.FL.W.0076.150706T1655Z-150709T0936Z/
/ABDM6.1.ER.150706T1551Z.150707T1200Z.150709T0336Z.NO/
1155 AM CDT MON JUL 6 2015
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* from Monday July 06 until Wednesday July 08.
* At 11 AM Monday the stage was 13.3 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 14.6 feet Tuesday July 07.
* Flood stage is 13.0 feet.
* The river rose above flood stage Monday July 06 and will continue
rising to near 14.6 feet by Tuesday July 07. The river will fall
below flood stage Wednesday July 08.
* At 15.0 feet...Water is covering a portion of airbase road located
on the west bank of the river. Low lying farm land is flooded
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$553
WGUS84 KMEG 070219
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
919 PM CDT MON JUL 6 2015
The Flood Warning has been canceled for the Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow morning or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-070249-
/O.CAN.KMEG.FL.W.0077.000000T0000Z-150707T1221Z/
/AMYM6.1.ER.150706T2315Z.000000T0000Z.150706T2315Z.NO/
919 PM CDT MON JUL 6 2015
Forecast information for
Tombigbee River near Tombigbee River near Amory
* At 08 PM Monday the stage was 19.9 feet.
* No flooding is currently forecast.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to near 19.6 feet Tuesday July 07.
* At 20.0 feet...Lowland flooding begins.
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jul 6, 9:06 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 6, 9:06 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 906 AM CDT MON JUL 6 2015 .UPDATE... UPDATED TO INCREASE POPS ACROSS PORTIONS OF NORTHEAST MISSISSIPPI. && .DISCUSSION... AN ENHANCEMENT OF THE LOW LEVEL JET CONTINUES TO NOSE INTO THE MID SOUTH THIS MORNING IN RESPONSE TO A SUBTLE SHORTWAVE MOVING THROUGH THE AREA. LOW LEVEL CONVERGENCE ON THE NOSE OF THE JET HAS INITIATED SHOWERS AND THUNDERSTORMS IN THE MOIST AND UNSTABLE AIRMASS WHICH WILL MOVE EAST THROUGH THE MORNING HOURS. THE GREATEST COVERAGE SHOULD REMAIN ACROSS NORTHEAST MISSISSIPPI WHERE INCREASED POPS TO LIKELY FOR THE REMAINDER OF THE MORNING HOURS. THIS CONVECTION SHOULD DIMINISH LATE THIS MORNING AS THE SHORTWAVE MOVES EAST AND THE LOW LEVEL WIND FIELDS WEAKEN. ANOTHER SHORTWAVE LIFTING NORTHEAST FROM THE SOUTHERN PLAINS MAY BRING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS INTO NORTHEAST ARKANSAS LATE THIS AFTERNOON AND MORE LIKELY DURING THE EVENING HOURS. ELSEWHERE...ONLY SLIGHT CHANCES FOR DIURNALLY ENHANCED CONVECTION WILL EXIST THROUGH THE AFTERNOON HOURS. UPDATED ZONES AND GRIDS HAVE BEEN SENT. JLH && .PREV DISCUSSION... /ISSUED 341 AM CDT MON JUL 6 2015/ DISCUSSION... CURRENTLY MAINLY CLEAR SKIES PREVAIL ACROSS THE FORECAST AREA. EXPECT SOME STRATUS CLOUDS TO DEVELOP BY SUNRISE THEN BREAK UP AGAIN LATER IN THE MORNING. TODAY THROUGH WEDNESDAY...A WEAK UPPER TROUGH OVER THE MISSISSIPPI VALLEY WILL ERODE AS AN UPPER HIGH BEGINS TO BUILD IN FROM THE EAST. A STATIONARY FRONT WILL REMAIN JUST TO THE NORTH OF THE FORECAST AREA THROUGH THE PERIOD. PLENTY OF DIURNAL INSTABILITY WILL ALLOW FOR SCATTERED THUNDERSTORMS EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE BEST CHANCE OF STORMS APPEAR TO BE IN THE NORTH CLOSER TO THE BOUNDARY. A MARGINAL RISK OF SEVERE STORMS EXIST TODAY OVER THE NW HALF OF THE FORECAST AREA FOR MAINLY DAMAGING WINDS. THURSDAY THROUGH SUNDAY...THE UPPER RIDGE WILL BECOME MORE ESTABLISHED OVER THE REGION DECREASING THUNDERSTORM CHANCES AND INCREASING HEAT INDICES TO AROUND OR JUST ABOVE 100F. SWC && .AVIATION... 12Z TAF CYCLE (06/12Z-07/12Z) INCREASED WINDS HAVE PROHIBITED FOG FROM FORMING AT ALL SITES BUT KTUP. IFR AND LIFR CONDITIONS DUE TO DEVELOPING STRATUS ARE POSSIBLE AT ALL SITES THIS MORNING WITH MORE CONFIDENCE FOR THESE CONDITIONS AT KTUP AND KMEM. CONDITIONS WILL IMPROVE TO VFR AS STRATUS LIFTS LATER IN THE MORNING. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE LATE AFTERNOON WITH BETTER COVERAGE OCCURING ALONG AND WEST OF THE MS RIVER. ADDED VCTS FOR KJBR..KMEM..KMKL. WINDS WILL BE FROM THE SW TODAY AT 6-10KTS AND 10-15KTS WITH GUSTS UP TO 23KTS AT KJBR. JPM3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 6, 4:10 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 410 AM CDT MON JUL 6 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-071115- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 410 AM CDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MARGINAL RISK OF SEVERE STORMS MAINLY ALONG AND WEST OF A DYERSBURG...MEMPHIS...AND CLARKSDALE LINE FOR THIS AFTERNOON AND EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY NORTH OF A HARRISBURG ARKANSAS...TO CAMDEN TENNESSEE LINE. DAMAGING WINDS WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS THE WESTERN COUNTIES OF THE MIDSOUTH TODAY AND THE NORTHERN COUNTIES TUESDAY AND WEDNESDAY. SWC
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:23 AM CDT | Flash Flood Warning | MEG | Lafayette | 2 hr |
Nearby
River Flood Warnings in Mississippi, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.